Alert archive / Alabama / River Flood Warnings in 2021
River Flood Warning 24, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Oct 6, 2021, 4:37 PM CDT for Jackson County, Madison County, Marshall County, Alabama. It took effect at Oct 7, 2021, 11:00 AM CDT. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 4:37 PM CDT (21:37 UTC)
- In effect from
- Oct 7, 2021, 11:00 AM CDT
- Expired
- Oct 9, 2021, 3:30 PM CDT
- In force
- 53 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 30 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1). The gauge peaked at 16.59 ft at Oct 8, 2021, 2:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
197 WGUS44 KHUN 062137 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Huntsville AL 437 PM CDT Wed Oct 6 2021 ...The National Weather Service in Huntsville AL has issued a Flood Warning for the following rivers in Alabama... Paint Rock River NEAR Woodville affecting Madison, Jackson and Marshall Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. && ALC071-089-095-070945- /O.NEW.KHUN.FL.W.0024.211008T0538Z-211009T1800Z/ /WDVA1.1.ER.211008T0538Z.211008T1800Z.211009T1200Z.NO/ 437 PM CDT Wed Oct 6 2021 The National Weather Service in Huntsville has issued a * Flood Warning for the Paint Rock River NEAR Woodville. * From late Thursday night to early Saturday afternoon. * At 4:00 PM CDT Wednesday the stage was 3.2 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage early Friday morning to a crest of 16.0 feet early Friday afternoon. It will then fall below flood stage Saturday morning. * Impact...At 15.0 feet, Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood History...This crest compares to a previous crest of 16.0 feet on 04/27/1967. && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$ KTW
9 follow-up statements
946 WGUS84 KHUN 070046 FLSHUN Flood Statement National Weather Service Huntsville AL 746 PM CDT Wed Oct 6 2021 ...The Flood Warning continues for the following rivers in Alabama... Paint Rock River NEAR Woodville affecting Madison, Jackson and Marshall Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Additional information is available at www.weather.gov. && ALC071-089-095-071300- /O.CON.KHUN.FL.W.0024.211008T0538Z-211009T1800Z/ /WDVA1.1.ER.211008T0538Z.211008T1800Z.211009T1200Z.NO/ 746 PM CDT Wed Oct 6 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Paint Rock River NEAR Woodville. * From late Thursday night to early Saturday afternoon. * At 7:00 PM CDT Wednesday the stage was 4.1 feet and rising. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage early Friday morning to a crest of 16.0 feet early Friday afternoon. It will then fall below flood stage Saturday morning. * Impact...At 15.0 feet, Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood History...This crest compares to a previous crest of 15.9 feet on 03/29/2021. && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$ BCC
596 WGUS84 KHUN 070947 FLSHUN Flood Statement National Weather Service Huntsville AL 447 AM CDT Thu Oct 7 2021 ...The Flood Warning continues for the following rivers in Alabama... Paint Rock River NEAR Woodville affecting Madison, Jackson and Marshall Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Be especially cautious at night when it is harder to recognize the dangers of flooding. Additional information is available at www.weather.gov. && ALC071-089-095-072200- /O.CON.KHUN.FL.W.0024.211008T0538Z-211009T1800Z/ /WDVA1.1.ER.211008T0538Z.211008T1800Z.211009T1200Z.NO/ 447 AM CDT Thu Oct 7 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Paint Rock River NEAR Woodville. * From late tonight to early Saturday afternoon. * At 4:00 AM CDT Thursday the stage was 13.5 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight to a crest of 16.0 feet early tomorrow afternoon. It will then fall below flood stage Saturday morning. * Impact...At 15.0 feet, Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood History...This crest compares to a previous crest of 16.0 feet on 04/27/1967. && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$ GH
705 WGUS84 KHUN 071129 FLSHUN Flood Statement National Weather Service Huntsville AL 629 AM CDT Thu Oct 7 2021 ...The Flood Warning is extended for the following rivers in Alabama... Paint Rock River NEAR Woodville affecting Madison, Jackson and Marshall Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Additional information is available at www.weather.gov. && ALC071-089-095-072330- /O.EXT.KHUN.FL.W.0024.211007T1912Z-211009T2125Z/ /WDVA1.1.ER.211007T1912Z.211008T1800Z.211009T1525Z.NO/ 629 AM CDT Thu Oct 7 2021 ...The Flood Warning is now in effect until Saturday afternoon... The Flood Warning continues for the Paint Rock River NEAR Woodville. * From this afternoon to Saturday afternoon. * At 6:00 AM CDT Thursday the stage was 13.8 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this afternoon to a crest of 16.0 feet early tomorrow afternoon. It will then fall below flood stage late Saturday morning. * Impact...At 15.0 feet, Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood History...This crest compares to a previous crest of 16.0 feet on 04/27/1967. && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$ GH
510 WGUS84 KHUN 071412 FLSHUN Flood Statement National Weather Service Huntsville AL 912 AM CDT Thu Oct 7 2021 ...The Flood Warning continues for the following rivers in Alabama... Paint Rock River NEAR Woodville affecting Madison, Jackson and Marshall Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. && ALC071-089-095-080215- /O.EXT.KHUN.FL.W.0024.211007T1600Z-211009T1536Z/ /WDVA1.1.ER.211007T1600Z.211008T1200Z.211009T0936Z.NO/ 912 AM CDT Thu Oct 7 2021 ...The Flood Warning is now in effect until late Saturday morning... The Flood Warning continues for the Paint Rock River NEAR Woodville. * Until late Saturday morning. * At 9:00 AM CDT Thursday the stage was 14.4 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 17.0 feet tomorrow morning. It will then fall below flood stage early Saturday morning. * Flood History...This crest compares to a previous crest of 17.0 feet on 01/05/1972. && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$ KTW
404 WGUS84 KHUN 080138 FLSHUN Flood Statement National Weather Service Huntsville AL 838 PM CDT Thu Oct 7 2021 ...The Flood Warning continues for the following rivers in Alabama... Paint Rock River NEAR Woodville affecting Madison, Jackson and Marshall Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. && ALC071-089-095-081345- /O.EXT.KHUN.FL.W.0024.000000T0000Z-211009T1434Z/ /WDVA1.1.ER.211007T1826Z.211008T1800Z.211009T0834Z.NO/ 838 PM CDT Thu Oct 7 2021 ...The Flood Warning is now in effect until late Saturday morning... The Flood Warning continues for the Paint Rock River NEAR Woodville. * Until late Saturday morning. * At 8:00 PM CDT Thursday the stage was 15.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 PM CDT Thursday was 15.6 feet. * Forecast...The river is expected to rise to a crest of 16.5 feet early tomorrow afternoon. It will then fall below flood stage early Saturday morning. * Impact...At 15.0 feet, Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood History...This crest compares to a previous crest of 16.5 feet on 01/17/1997. && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$ MA
659 WGUS84 KHUN 081028 FLSHUN Flood Statement National Weather Service Huntsville AL 528 AM CDT Fri Oct 8 2021 ...The Flood Warning continues for the following rivers in Alabama... Paint Rock River NEAR Woodville affecting Madison, Jackson and Marshall Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. && ALC071-089-095-082230- /O.CON.KHUN.FL.W.0024.000000T0000Z-211009T1434Z/ /WDVA1.1.ER.211007T1826Z.211008T1800Z.211009T0834Z.NO/ 528 AM CDT Fri Oct 8 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Paint Rock River NEAR Woodville. * Until late tomorrow morning. * At 5:00 AM CDT Friday the stage was 16.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 5:00 AM CDT Friday was 16.2 feet. * Forecast...The river is expected to rise to a crest of 16.5 feet this afternoon. It will then fall below flood stage late tonight. * Impact...At 15.0 feet, Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood History...This crest compares to a previous crest of 16.5 feet on 01/17/1997. && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$ RSB
914
WGUS84 KHUN 081343
FLSHUN
Flood Statement
National Weather Service Huntsville AL
843 AM CDT Fri Oct 8 2021
...The Flood Warning is extended for the following rivers in
Alabama...
Paint Rock River NEAR Woodville affecting Madison, Jackson and
Marshall Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
ALC071-089-095-090145-
/O.EXT.KHUN.FL.W.0024.000000T0000Z-211009T1912Z/
/WDVA1.1.ER.211007T1826Z.211008T1800Z.211009T1312Z.NO/
843 AM CDT Fri Oct 8 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Paint Rock River NEAR Woodville.
* Until early tomorrow afternoon.
* At 8:00 AM CDT Friday the stage was 16.3 feet and rising.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:00 AM CDT Friday was 16.3 feet.
* Forecast...The river is expected to rise to a crest of 16.5 feet
this afternoon. It will then fall below flood stage tomorrow
morning.
* Impact...At 15.0 feet, Flood waters affect mostly bottomland along
the river...including low lying farm and pasturelands.
* Flood History...This crest compares to a previous crest of 16.5
feet on 02/07/2010.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sat Sun Mon
Paint Rock River
Woodville 15.0 16.3 Fri 8 am CDT 15.1 13.2 11.6
&&
LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653
$$
BCC593
WGUS84 KHUN 090108
FLSHUN
Flood Statement
National Weather Service Huntsville AL
808 PM CDT Fri Oct 8 2021
...The Flood Warning is extended for the following rivers in
Alabama...
Paint Rock River near Woodville affecting Madison, Jackson and
Marshall Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
&&
ALC071-089-095-091315-
/O.EXT.KHUN.FL.W.0024.000000T0000Z-211009T2034Z/
/WDVA1.1.ER.211007T1826Z.211008T1930Z.211009T1434Z.NO/
808 PM CDT Fri Oct 8 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the Paint Rock River NEAR Woodville.
* Until tomorrow afternoon.
* At 7:00 PM CDT Friday the stage was 16.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 PM CDT Friday was 16.6 feet.
* Forecast...The river is expected to fall below flood stage late
tomorrow morning and continue falling to 6.4 feet Wednesday
evening.
* Impact...At 15.0 feet, Flood waters affect mostly bottomland along
the river...including low lying farm and pasturelands.
* Flood History...This crest compares to a previous crest of 16.4
feet on 03/08/1941.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Paint Rock River
Woodville 15.0 16.4 Fri 7 pm CDT 14.1 12.5 10.7
&&
LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653
$$
25154
WGUS84 KHUN 090635
FLSHUN
Flood Statement
National Weather Service Huntsville AL
135 AM CDT Sat Oct 9 2021
...The Flood Warning continues for the following rivers in Alabama...
Paint Rock River NEAR Woodville affecting Madison, Jackson and
Marshall Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
&&
ALC071-089-095-091800-
/O.EXT.KHUN.FL.W.0024.000000T0000Z-211009T2030Z/
/WDVA1.1.ER.211007T1826Z.211008T1930Z.211009T1434Z.NO/
135 AM CDT Sat Oct 9 2021
...The Flood Warning is now in effect until late this afternoon...
The Flood Warning continues for
the Paint Rock River NEAR Woodville.
* Until late this afternoon.
* At 1:00 AM CDT Saturday the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 1:00 AM CDT Saturday was 16.6 feet.
* Forecast...The river is expected to fall below flood stage late
this morning and continue falling to 6.4 feet Wednesday evening.
* Impact...At 15.0 feet, Flood waters affect mostly bottomland along
the river...including low lying farm and pasturelands.
* Flood History...This crest compares to a previous crest of 15.7
feet on 04/14/1964.
&&
Fld Observed Forecasts (1 am CDT)
Location Stg Stg Day/Time Sun Mon Tue
Paint Rock River
Woodville 15.0 15.7 Sat 1 am CDT 13.6 12.1 10.2
&&
LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653
$$
RSBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Oct 6, 3:16 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 6, 3:16 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 316 PM CDT Wed Oct 6 2021 .NEAR TERM...(Tonight) Issued at 316 PM CDT Wed Oct 6 2021 The threat for flash flooding and strong to severe storms will continue into the evening hours, as a stacked low pressure system continues shifting north northwest, keeping a moist airmass over southern middle Tennessee and north central and northeast AL. Breaks in cloud cover have aided in destabilization early this afternoon, with current MLCAPE values between 1500-2000 J/kg. This, combined with increasing bulk shear between 30-35kts could result in a few strong to severe storms later this afternoon and evening. Damaging winds and a few tornadoes will be the primary hazards, but quarter- sized hail will also be possible. Believe the severe threat will gradually taper off shortly after sunset with the loss of daytime heating, and flash flooding will become the primary concern over NE AL. This will become especially hazardous overnight as flooding on roadways and low lying areas will become more difficult to see. With drier air wrapping around the southeast side of the low, believe northwest AL will dry out overnight and the majority of showers and storms will be confined to areas east of I-65. If clearing occurs over northwest AL, some patchy fog could develop during the early morning hours, but did not feel confident enough to include in the afternoon update. .SHORT TERM...(Thursday through Friday) Issued at 316 PM CDT Wed Oct 6 2021 As the upper low begins to shift northeast toward the Great Lakes region, drier air will continue to filter into the area from the southwest. This should keep shower and storm activity confined to areas east of I-65. Coverage remains a bit more uncertain tomorrow, as guidance has trended a little more aggressive with the drier air intrusion. That being said, any rainfall over northeast AL could fall as runoff depending on the rainfall amounts received later today and tonight. For now, additional QPF not expected to exceed 0.5" on Thursday. High temps will climb into the upper 70s to perhaps lower 80s Thursday afternoon, then into the lower 80s on Friday. Did maintain a mention of isolated thunderstorms Friday afternoon along the AL/GA state line, but believe the area will largely stay dry. Overnight lows will be in the lower 60s, and some patchy fog development will be possible during the early morning hours. .LONG TERM...(Friday night through Tuesday) Issued at 316 PM CDT Wed Oct 6 2021 A beautiful but warm fall weekend is on tap for the Tennessee Valley, as northwest flow settles in aloft and an upper ridge begins building east over the ArkLaTex region. This will keep dry and warm conditions in place over the weekend, with highs in the low to mid 80s. Overnight lows will be in the low to mid 60s through the extended period. A pacific front will dive over the central and southern Plains early next week, but confidence is decreasing on that front making it into the Tennessee Valley before being held up by a building ridge over the central Gulf. For that reason, only mentioned slight chance PoPs Tuesday and even that might be overdone. High temps will remain slightly above seasonal norms through the extended forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1238 PM CDT Wed Oct 6 2021 Showers and thunderstorms will continue to impact the KHSV TAF site through the evening hours, as multiple rounds of heavy rain are expected. Coverage should remain more isolated at KMSL, but brief periods of SHRA/TSRA are possible. Reductions to MVFR/IFR cigs/vsbys will be possible within these storms, and reductions to LIFR cigs and could occur if low stratus occurs overnight. If clearing occurs over NW AL overnight, some fog formation will be possible. Confidence was not high enough to include fog in this TAF issuance. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Flash Flood Watch until 1 AM CDT Thursday for ALZ001>010-016. TN...Flash Flood Watch until 1 AM CDT Thursday for TNZ076-096-097. && NEAR TERM...25 SHORT TERM...25 LONG TERM...25 AVIATION...25 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Oct 6, 2:57 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 257 PM CDT Wed Oct 6 2021 ALZ001>010-016-TNZ076-096-097-071100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 257 PM CDT Wed Oct 6 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Heavy rain and thunderstorms remain possible well into the evening hours, as an upper disturbance remains in place west of the area. A few of these storms may be strong to severe, with the potential for damaging wind gusts, small hail and brief tornadoes, mainly for locations along and east of the Interstate 65 corridor. The threat for localized flash flooding also remains in place and a Flash Flood Watch remains in effect through 1 AM CDT tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Lingering thunderstorms remain possible for areas along and east of Interstate 65 Thursday before the thunderstorm threat diminishes Thursday evening. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is possible late this afternoon and this evening.
In the hours before
Special weather statement, Oct 6, 2:11 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Huntsville AL
211 PM CDT Wed Oct 6 2021
ALZ016-062000-
Cullman AL-
211 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of western Cullman
County through 300 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, or 13 miles southeast of Arley, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cullman, Hanceville, Good Hope, Dodge City, Baldwin, Vinemont,
Baileyton, West Point, Colony and Phelan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3389 8694 3398 8709 3430 8704 3425 8660
TIME...MOT...LOC 1911Z 208DEG 27KT 3401 8699
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
30Special weather statement, Oct 6, 4:07 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Huntsville AL
407 PM CDT Wed Oct 6 2021
ALZ006-008-009-062145-
Marshall AL-Madison AL-Jackson AL-
407 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern
Jackson, northeastern Marshall and southeastern Madison Counties
through 445 PM CDT...
At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Grant, or 9 miles southwest of Scottsboro, moving north
at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Scottsboro, Grant, Skyline, Gurley, Section, Woodville, Pleasant
Groves, Langston, Paint Rock and Lim Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for north central
and northeastern Alabama.
&&
LAT...LON 3453 8594 3447 8618 3450 8637 3471 8639
3482 8602
TIME...MOT...LOC 2107Z 165DEG 30KT 3457 8614
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Special weather statement, Oct 6, 4:35 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Huntsville AL
435 PM CDT Wed Oct 6 2021
ALZ016-062200-
Cullman AL-
435 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of western Cullman
County through 500 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smith Dam, or 12 miles north of Sumiton, moving north at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dodge City, West Point, Colony, Wilburn, Logan, Bremen, Arkadelphia,
Crane Hill, Jones Chapel and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for north central
Alabama.
&&
LAT...LON 3389 8701 3390 8710 3391 8708 3392 8708
3394 8711 3396 8711 3397 8714 3399 8715
3399 8711 3424 8711 3426 8697 3392 8689
3391 8692 3387 8693 3386 8699
TIME...MOT...LOC 2134Z 165DEG 32KT 3393 8702
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
30The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:56 PM CDT | Areal Flood Warning | HUN | Colbert, Lauderdale, Lawrence | 6 hr |
| Oct 5, 10:35 PM CDT | Special Weather Statement | HUN | Franklin | 55 min |
| Oct 6, 6:14 AM CDT | River Flood Warning | HUN | Lawrence | 40 hr |
| Oct 6, 7:41 AM CDT | Special Weather Statement | HUN | Marshall | 49 min |
| Oct 6, 2:11 PM CDT | Special Weather Statement | HUN | Cullman | 49 min |
| Oct 6, 3:55 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Madison, Marshall, Morgan | 50 min |
| Oct 6, 4:07 PM CDT | Special Weather Statement | HUN | Jackson | 38 min |
| Oct 6, 4:35 PM CDT | Special Weather Statement | HUN | Cullman | 25 min |
| Oct 6, 4:45 PM CDT | Special Weather Statement | HUN | Madison, Marshall | 45 min |
| Oct 6, 4:54 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 36 min |
| Oct 6, 5:14 PM CDT | Flash Flood Warning | HUN | Madison, Marshall | 8 hr |
| Oct 6, 6:12 PM CDT | Special Weather Statement | HUN | Colbert | 33 min |
| Oct 6, 6:25 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 35 min |
| Oct 6, 6:54 PM CDT | Flash Flood Warning | HUN | Jackson | 6 hr |
| Oct 6, 6:58 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 16 min |
Nearby
River Flood Warnings in Alabama, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.